MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the device was discarded; thus no investigation could be completed.H6) embolism and re-occlusion are known risks of complication with use of the turbo-elite device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified plaque lesion in the distal superficial femoral artery (sfa) and proximal popliteal artery.A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.After treatment, imaging showed what appeared to be dislodged plaque that had embolized.A filter and balloon were placed to capture the embolism, and the filter was removed from the patient.At this time, it was noticed that there was further embolization in the tibioperoneal (tp) trunk; therefore, a medtronic spiderfx embolic protection device was used to capture and remove the embolism.Once removed, the tp vessels were filling properly.However, later that week, the patient returned for follow-up, and ultrasound detected that the patient had re-occlusion, which was larger than the original treatment site.The pedal vessels were showing very little blood flow; thus, a stent was placed, and the patient was scheduled for surgery at a later date.This report captures the turbo-elite in use in the area where an embolism and re-occlusion occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22973734
Report Number3007284006-2025-00165
Device Sequence Number15682950
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)270603(10)0303491335
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number420-006
Device Catalogue Number420-006
Device Lot Number0303491335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.014 SPARTACORE GUIDEWIRE.; COOK MEDICAL 6F ANSEL INDRODUCER SHEATH.; PHILIPS LASER SYSTEM.
Patient SexUnknown